Review: could Seroquel cause Tinnitus?
Summary: Tinnitus is found among people who take Seroquel, especially for people who are female, 40-49 old, have been taking the drug for 6 - 12 months, also take medication Clonazepam, and have Bipolar disorder.
We study 76,261 people who have side effects while taking Seroquel from FDA and social media. Among them, 200 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Seroquel and have Tinnitus >>>
Seroquel has active ingredients of quetiapine fumarate. It is often used in bipolar disorder. (latest outcomes from 79,125 Seroquel users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,173 Tinnitus patients)
On Jan, 25, 2015: 76,261 people reported to have side effects when taking Seroquel. Among them, 206 people (0.27%) have Tinnitus.
Time on Seroquel when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Seroquel * :
Age of people who have Tinnitus when taking Seroquel * :
Severity of Tinnitus when taking Seroquel ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Bipolar disorder (97 people, 47.09%)
- Depression (79 people, 38.35%)
- Sleep disorder (45 people, 21.84%)
- Schizophrenia (39 people, 18.93%)
- Anxiety (35 people, 16.99%)
Top co-used drugs for these people * :
- Clonazepam (106 people, 51.46%)
- Paxil (102 people, 49.51%)
- Trazodone hcl (86 people, 41.75%)
- Meclizine (85 people, 41.26%)
- Hydrochlorothiazide (84 people, 40.78%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Tinnitus while taking Seroquel?
You are not alone! Join a mobile support group:
- support group for people who take Seroquel and have Tinnitus
- support group for people who take Seroquel
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Does anyone have persistent, ringing tinnitus while taking this drug?
I was prescribed Atenolol years ago for tachycardia. I took it for many years with little to no side effects, aside from tiredness. I began having PVCs and later was diagnosed with Type 2 Diabetes. My doctor put me on 5 mg. Bystolic and the tinnitus started. I took it about 1 year. My BP wasn't ideal, so he upped it to mg. and the ringing worsened. It's much louder. The report says this drug isn't ototoxic, but I never had tinnitus before taking it. Anyone else????
- What can i take for a headache when i am on lexapro (1 answer)
lexapro started only a week ago, feel tightness in jaw and headache, sleeplessness, not sure if lexapro is good for me if i cannot ever take an aspirin or tylenol for sleep.
- Requip cause dysphagia
an increase caused me not to be able to swallow at all
- I have ringing in the ears. is there anyway of getting rid of it? (1 answer)
I feel this tinnitus was induced from my taking the norgesic forte, that I no longer take for tension headaches. But I do take over the counter aspirin. Can the tinnitus ever go away?
- What is the reaction to vivitrol and ritalin?
25 year old client in early recovery from opioid dependence takes ritalin and seroquel and wants to add vivitrol. What are the risks and side effects?
More questions for: Seroquel, Tinnitus
You may be interested at these reviews (Write a review):
- Terrible excessive sweating from hydrochlorothiazide
I guess I fit the profile of who gets excessive sweating from HCTZ. I am a 65 year old female and suffered from excessive sweating for two years. With just very little exertion, I would pour sweat from the top of my head. It would run into my face and all over my hair. My hair would be ringing wet. I had heavy perspiration in the groin area and down my back also. I had to change clothing 2-3 times a day and wash up or shower that many times also. The doctor tried changing my Cymbalta and put me on Wellbutrin instead. It did absolutely no good. I went off the wellbutrin and back onto the Cymbalta. I did some research and saw that HCTZ could cause excessive sweating. Both my doctor and my pharmacist said that they had never heard of that. I went off the HCTZ, and my sweating stopped almost immediately. My doctor and my pharmacist were very surprised. I'm one of those people who frequently have different reactions to drugs than are typical. If you're having excessive perspiration and are on HCTZ, try going off of it. It just may be the culprit!
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Bipolar patient extremely violent on seraquel
I have been diagnosed bipolar for over 10 years. 3 years ago I was taken off of topamax and my seraquel was upped to 300 mg from 100 because I was pregnant. I was very violent! Punching, breaking stuff, in jail, in the psych ward. Yes pregnancy and bipolar are not a perfect combination. I too thought it was the hormones. My husband and split several times over me punching him. We moved to a state cross country so there was no more family drama. Nothing worked! Over the last 3 years my life has been hell! I happen to run out of my seroquel (tg) it took 2 weeks to arrive. In that time my body went thru horrible withdrawals. I vowed I wouldn't take it any longer. I've been seraquel free for 2 months. I'm now on gabapentin and proud to say I have no anger issues! Not 1 punch has
been thrown. I feel like a totally different person.
- Seroquel and iron deficiency?
I've been taking Seroquel for about four year, I have been having symptoms similar to hypothyroidism, and just found out I have an iron deficiency. The doctor said my platelets are smaller than average, and it is possible that my grandmother is anemic. But in trying to study Seroquel I kept finding things that made me wonder if Seroquel could be linked to iron deficiency.
More reviews for: Seroquel, Tinnitus
Comments from related studies:
From this study (12 months ago):
constant humming sound. I thought it was my pipes or my heater. Now I think it's tinnitus and just did a search to see if seroquel can cause it and it can.
From this study (2 years ago):
After restarting with quetiapine I had severe tinnitis last night. Know i don't know what to do. Stop with the quetiapine?
From this study (2 years ago):
Have severe ringing, buzzing in one ear for 6 weeks now. Had MRI of brain and ear, nothing wrong. Went to ENT, had hearing checked, he could find nothing but a healthy ear. Said I have tinnitus or Minnears Disease. I read about drug interactions. I am wondering if its possible this could be it. I am climbing the walls with this noise in my head.
Susan on Oct, 14, 2012:
I was taking Singulair for approximately 3 weeks. I developed sharp, intermittent pain in my right ear as well as tinnitus. After seeing an ENT who saw nothing but a healthy ear, he asked about any recent medications. I mentioned Singulair and decided to stop this medication immediately. I have been off the medication for approximately 2 weeks and the tinnitus has not gone away. My gut feeling is that I will be left with this terrible side effect the rest of my life.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.